Alert archive / Missouri / Special Weather Statements in 2013
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 23, 2013, 3:21 PM CDT for Camden County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2013, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 23, 2013, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Camden County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WWUS83 KSGF 232021
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN JUN 23 2013
MOZ069-232100-
CAMDEN MO-
321 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN COUNTY UNTIL 400
PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF DECATURVILLE...OR 7 MILES SOUTH
OF CAMDENTON...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH AND
PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.
PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3821 9264 3817 9264 3817 9260 3810 9259
3802 9251 3802 9241 3790 9241 3785 9260
3790 9263 3790 9290 3819 9282 3819 9277
3822 9274
TIME...MOT...LOC 2020Z 233DEG 14KT 3792 9276
$$
WISEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 23, 12:41 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 12:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT SUN JUN 23 2013 .MESOSCALE DISCUSSION... ISSUED AT 1235 PM CDT SUN JUN 23 2013 A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA TODAY. MID DAY TEMPERATURES ARE IN THE MIDDLE TO UPPER 80S AND WILL CONTINUE TO WARM INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON. HEAT INDEX VALUES IN THE MID TO UPPER 90S CAN BE EXPECTED. ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON...MAINLY EAST OF HIGHWAY 65 AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MID LEVEL MOISTURE IS A LITTLE DRIER THAN YESTERDAY...BUT ENOUGH FOR SOME ISOLATED TO SCATTERED DEVELOPMENT. THE LAYER OF DRY AIR WILL LIKELY LIMIT THE STRENGTH AND COVERAGE OF CONVECTION. THERE ARE LARGE THETA-E DIFFERENCES AND WITH THE HIGH INSTABILITY...THERE WILL BE A SEVERE WIND RISK WITH ANY STORMS THAT CAN OVERCOME THE DRY AIR. AN OUTFLOW BOUNDARY FROM OTHER STORMS MAY BE ENOUGH PUSH FOR A FEW STORMS TO OVERCOME IT. A LINE OF STORMS DEVELOPED ACROSS NORTHERN MISSOURI TO THE SOUTHWEST INTO CENTRAL MISSOURI THIS MORNING AND IS CURRENTLY SPREADING EAST. THIS ACTIVITY SHOULD REMAIN JUST TO THE NORTH OF THE AREA AS IT QUICKLY PUSHES OF TO THE EAST THIS AFTERNOON. THE NEXT AREA OF CONCERN WILL BE WITH THUNDERSTORMS DEVELOPING ACROSS KANSAS THIS AFTERNOON. A LINE OF STORMS IS EXPECTED TO DEVELOP ACROSS NORTHEASTERN KANSAS AND PUSH EAST SOUTHEAST. THESE STORMS MAY AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA LATER THIS AFTERNOON INTO THIS EVENING. STRONG TO SEVERE WINDS WILL LIKELY OCCUR WITH ANY LINE OR LINE SEGMENTS THAT CAN DEVELOP. WILL ALSO HAVE TO WATCH FOR ANY OUTFLOW BOUNDARIES AS THIS MAY SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 218 AM CDT SUN JUN 23 2013 CONVECTION THAT FIRED YESTERDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS FINALLY DISSIPATED BY MIDNIGHT...LEAVING US WITH A SEASONABLY WARM AND MUGGY NIGHT ACROSS THE REGION. TEMPERATURES TODAY WILL AGAIN QUICKLY WARM THROUGH THE 80S...WITH AFTERNOON HIGH TEMPERATURES WITHIN A DEGREE OR TWO OF THE LAST FEW DAYS...GENERALLY UPPER 80S AND LOW 90S. WILL NEED TO AGAIN WATCH FOR CONVECTION FROM LATER THIS MORNING INTO THE EARLY-MID EVENING HOURS. INITIAL AREA OF CONCERN WILL BE OVER CENTRAL MISSOURI...ALONG AND NORTH OF U.S. 54...WHERE SOME CONVECTIVE DEBRIS FROM OVERNIGHT MCS ACTIVITY NORTH OF THE KANSAS CITY AREA MAY SETTLE SOUTHEAST INTO THE REGION WITH TIME. THIS ACTIVITY...IF IT OCCURS AT ALL...WILL BE VERY WIDELY SCATTERED IN NATURE. BY THIS AFTERNOON...EXPECT TO AGAIN SEE ISOLATED TO WIDELY SCATTERED CONVECTIVE DEVELOPMENT ALONG AND SOUTH OF I-44...WITH A CONDITIONAL RISK OF A FEW STRONG TO SEVERE WIND GUSTS WITH THE STRONGEST STORMS. DON'T EXPECT ACTIVITY TO BE QUITE AS WIDESPREAD AS YESTERDAY...AND AS HAS BEEN THE CASE FOR THE LAST DAY OR TWO...MOST LOCATIONS WILL REMAIN DRY. BY LATE TONIGHT INTO EARLY MONDAY MORNING...MCS ACTIVITY WILL BE ONGOING IN THE VICINITY OF...OR JUST NORTH OF...THE KANSAS CITY AREA. SOME HI RESOLUTION MODEL GUIDANCE HAS HINTED AT SOME OF THIS CONVECTION MAKING IT AS FAR SOUTH AS I-44 MONDAY MORNING...BUT AM HESITANT AT THIS POINT TO BITE OFF FULLY ON THIS SCENARIO GIVEN WHAT SHOULD BE AN INCREASINGLY HOSTILE ATMOSPHERE SOUTH OF I-70. DID INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT FOR CENTRAL MISSOURI TO ACCOUNT FOR THIS POSSIBILITY HOWEVER. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 218 AM CDT SUN JUN 23 2013 MONDAY...TUESDAY...AND WEDNESDAY SHOULD BE VERY SIMILAR...WITH THE UPPER RIDGE SOLIDLY IN CONTROL. FORECAST SOUNDINGS SUGGEST THAT CAPPING WILL INCREASE WITH TIME AS 700 MB TEMPS WARM A FEW DEGREES...SO POTENTIAL FOR EVEN PULSE CONVECTION SEEMS PRETTY LOW AT THIS POINT. TEMPERATURES WILL BE IN THE LOW TO MID 90S AREA-WIDE...AND WHEN COMBINED WITH DEW POINTS IN THE UPPER 60S TO AROUND 70...SHOULD YIELD HEAT INDICES BETWEEN 95 AND 100. EXTENDED GUIDANCE CONTINUES TO DEVELOP AN EASTERN CONUS TROUGH BY FRIDAY...WITH A COLD FRONT PASSING THROUGH PORTIONS OF THE CWA BY THE WEEKEND. 00Z GFS AND ECMWF RUNS HAVE BACKED OFF A BIT WITH THE DEPTH OF THE EASTERN TROUGH...AND THUS THE MAGNITUDE OF THE POSSIBLE COOL DOWN. WITH PLENTY OF TIME LEFT TO WORK OUT THE DETAILS...WON'T GET TOO EXCITED YET...BUT IT DOES LOOK LIKE WE JUST MIGHT CLOSE OUT THE MONTH OF JUNE NEAR NORMAL...WITH HIGHS IN THE MID TO UPPER 80S...AND LOWS IN THE MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1235 PM CDT SUN JUN 23 2013 FOR THE KSGF...KJLN AND KBBG TAFS...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING. GUSTY SOUTHERLY WINDS CAN BE EXPECTED THIS AFTERNOON AND AGAIN MONDAY MORNING. WITH A LOW LEVEL JET OVERHEAD LOW LEVEL WIND SHEAR COULD BE A CONCERN TONIGHT. THERE WILL ALSO BE THE POTENTIAL FOR STORMS THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ACROSS PORTIONS OF THE EASTERN OZARKS THIS AFTERNOON. THIS ACTIVITY WILL NOT BE WIDESPREAD AND THE BETTER POTENTIAL IS EAST OF THE TAF SITES. A LINE OF STORMS WILL DEVELOP ACROSS KANSAS AND PUSH EAST SOUTHEAST. AT THIS TIME THE BETTER POTENTIAL OF THUNDERSTORMS WITH THIS LINE WILL BE NORTH OF THE TAF SITES. WILL HAVE TO WATCH FOR OUTFLOW BOUNDARIES BEING DEVELOPED BY THIS LINE WHICH COULD SUPPORT ADDITIONAL STORM DEVELOPMENT. CONFIDENCE OF A THUNDERSTORM AFFECTING A TAF SITE IS TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS...BUT STORM DEVELOPMENT WILL NEED TO BE WATCHED. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...WISE SHORT TERM...BOXELL LONG TERM...BOXELL AVIATION...WISE
Hazardous weather outlook, Jun 23, 1:19 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 119 PM CDT SUN JUN 23 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 119 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY EAST OF HIGHWAY 65. THE MAIN RISK WITH THESE STORMS WILL BE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. A FEW WIND GUSTS UP TO 60 MPH WITH THE STRONGEST STORMS. ANY OF THESE STORMS THAT DEVELOP SHOULD DIMINISH AFTER SUNSET. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LINE OF STORMS ACROSS NORTHEASTERN KANSAS THIS AFTERNOON AND TRACK SOUTHEAST INTO THIS EVENING. THIS ACTIVITY MAY AFFECT LOCATIONS ALONG AND NORTH OF HIGHWAY 54. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE WITH THIS ACTIVITY IF IT PUSHES THROUGH THE AREA. SOUTH WINDS WILL REMAIN BREEZY TODAY...WITH A FEW GUSTS ABOVE 30 MPH POSSIBLE ACROSS SOUTHEASTERN KANSAS. HEAT INDICES WILL AGAIN BE IN THE MID TO UPPER 90S TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHERLY WIND GUSTS ABOVE 30 MPH WILL AGAIN BE POSSIBLE MONDAY ACROSS SOUTHEASTERN KANSAS. HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH AT LEAST THURSDAY. THE CHANCE OF THUNDERSTORMS WILL AGAIN DEVELOP LATER WEDNESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 23, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN JUN 23 2013
MOZ069-232100-
CAMDEN MO-
321 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN COUNTY UNTIL 400
PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF DECATURVILLE...OR 7 MILES SOUTH
OF CAMDENTON...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH AND
PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.
PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3821 9264 3817 9264 3817 9260 3810 9259
3802 9251 3802 9241 3790 9241 3785 9260
3790 9263 3790 9290 3819 9282 3819 9277
3822 9274
TIME...MOT...LOC 2020Z 233DEG 14KT 3792 9276
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:43 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Jun 23, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Jun 23, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 53 min |
Nearby
Special Weather Statements in Missouri, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.